Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Simultaneous extensions from discrete subspaces

Author: H. Banilower
Journal: Proc. Amer. Math. Soc. 36 (1972), 451-455
MSC: Primary 53C20; Secondary 46E15
MathSciNet review: 0319138
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If N is a denumerable, discrete, normally embedded subspace of the completely regular space S, then any bounded linear operator from $ C(N)$ into $ C(S)$ that extends functions in $ {C_0}(N)$ necessarily extends all bounded functions on some infinite subset of N (that are zero elsewhere on N). For compact S, such operators exist whenever $ C(S)$ contains a subspace isometric to (m). It is also shown, assuming the continuum hypothesis, that if S is a locally compact F-space and $ {C_0}(S)$ is complemented in $ C(S)$, then S is countably compact.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 53C20, 46E15

Retrieve articles in all journals with MSC: 53C20, 46E15

Additional Information

Keywords: Simultaneous extension, discrete subspace, F-space, subspace isometric to (m)
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society